Get E-Book on COVID-19

Q. Please tell me about the symptoms of overdose of Podophyllin.

Answered by
Dr. Sandeep Golla
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Sep 04, 2019

Hi doctor,

I treated some HPV genital warts using cryogenic therapy, followed by applying a liberal amount of Podophyllin, which I left on overnight. Sometimes during sleep, I became very ill and agitated, had the chills and could not get warm, and when I got up I was very weak and lethargic, no appetite, nausea and diarrhea, swollen throat. I thought it was influenza since the virus is currently being transmitted locally. But upon further reading, the symptoms I am experiencing the textbook overdose of Podophyllin. It has been about 8+ hours and the symptoms have not gotten better, or worse. I washed off the affected area with soap and water with the morning shower. Is there anything else I should do to treat the symptoms, and how much longer are they expected to continue?

Dr. Sandeep Golla

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

Your concern is acute systemic toxicity due to Ligans in Podophyllin most probably. Have a single dose (2 ml) of intravenous or intramuscular Pheniramine (Avil) along with a single (2 ml) dose of Dexamethasone intravenous or intramuscular by consulting a general physician nearby you. This will help in stabilizing the symptoms.


Was this answer helpful?

 | 

Thank you doctor,

What course of treatment do you recommend for future outbreaks of HPV warts?

Dr. Sandeep Golla

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

Continue cryotherapy sessions once in 3 to 4 weeks until warts disappear completely. It is very safe. Along with cryotherapy start having oral Zinc supplements. This will boost up the immunity.

For Podophyllin allergy wash off the region completely once again and be under physician supervision. Usually, here we plan for IV fluids along with systemic charcoal treatment if required.


Was this answer helpful?

 | 

Related Questions:
There are recurrent cluster of bumps on the penis every three months. Why?
What is the soft, white, non-itchy lump in my penile shaft?
What can cause body shivering along with rashes over hands and legs?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


One of my friends wants to use Dexona and Practin to gain weight. Can she use it for 10 days?

Query: Hello doctor,One of my friends wants to use Dexona and Practin to gain weight. Can she use it for 10 days?  Read Full »

Is a photo test recommended for solar urticaria?

Query: Hi doctor, Eight years ago, my family and I went on a vacation. When my mother got out of one of the outdoor pools, she started feeling a sting on her arms and all of her legs below the knees. She has been to the doctor for this condition and she has gotten numerous ointments. The only ointment that...  Read Full »

Can Practin tablet be used to gain weight?

Query: Hi doctor, I am a 23 year old female. My height is 5 feet 3 inches and I weigh 41 kg. I need to put on weight. I have fast metabolism. Can I take Practin and Decdan tablets? It is suggested by one of my friend. Thank you.  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.